Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 274, NWS Kansas City, MO

September 13, 2008Linn County, Livingston County, Missouri

NWS Kansas City, MO issued this river flood warning at Sep 13, 2008, 1:25 AM CDT for Linn County, Livingston County, Missouri. It took effect at Sep 13, 2008, 6:20 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Sep 13, 2008, 1:25 AM CDT (06:25 UTC)
In effect from
Sep 13, 2008, 6:20 AM CDT
Expired
Sep 17, 2008, 5:59 AM CDT
In force
4 days
Issued by
NWS Kansas City, MO
Flood severity
Moderate

Counties Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 139 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Chillicothe (CHZM7).

Action stage
19 ft
Minor stage
24 ft
Moderate stage
28 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06899680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 13, 12:36 AM CDT, 49 minutes earlier.

Area forecast discussion, Sep 13, 12:36 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1236 AM CDT SAT SEP 13 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

WELL...ITS STILL RAINING. PRECIP SHIELD NOW GRADUALLY LIFTING AND
FOCUSING MORE ACROSS NORTHWEST MISSOURI THIS AFTERNOON AS UPPER
LEVEL SHORT WAVE TROUGH BEGINS TO SHIFT INTO THE EASTERN ROCKIES.
ISENTROPIC LIFT HAS BECOME MORE FOCUSED ACROSS NORTHWESTERN MISSOURI
THIS AFTERNOON...MAINLY ALONG A STATIONARY FRONTAL BOUNDARY STRETCHED
FROM NORTH CENTRAL KANSAS ACROSS NORTHWEST MISSOURI AND INTO
SOUTHWESTERN IOWA. EXPECTING THE MORE WIDESPREAD PRECIP TO PERSIST
ACROSS NORTHEAST KANSAS AND NORTHWEST TO NORTH CENTRAL MISSOURI
THROUGH THE NIGHT TONIGHT WHERE STRONGER ISENTROPIC ASCENT WILL
REMAIN MORE FOCUSED.

IN RESPONSE TO THE AFOREMENTIONED APPROACHING SHORT WAVE
TROUGH...SFC LOW HAS DEVELOPED ACROSS EAST-CENTRAL
KANSAS...GRADUALLY LIFTING NORTHEAST INTO NORTHWESTERN MISSOURI. A
WARM FRONT HAS SHARPENED ATTENDANT TO THE AFOREMENTIONED SFC LOW
STRETCHED FROM NEAR EMPORIA EASTWARD TO JUST SOUTH OF CLINTON. SOUTH
OF THE FRONT...ABUNDANT HEATING HAS TAKEN PLACE WITH TEMPS NOW INTO
THE UPPER 80S ACROSS SOUTHEASTERN KANSAS INTO SOUTHWESTERN MISSOURI.
IN COMBINATION WITH SFC DEWPOINTS IN THE UPPER 60S TO MID
70S...SBCAPE VALUES HAVE CLIMBED IN THE 1000-2000 J/KG RANGE SOUTH
OF THE WARM FRONT. SCATTERED CU HAVE DEVELOPED WITHIN THE WARM SECTOR
AND ANY REMAINING INHIBITION IS QUICKLY ERODING THIS AFTERNOON.
EXPECTING SCATTERED CONVECTION TO DEVELOP AND LIFT NORTH WITH TIME
INTO SOUTHERN PORTIONS OF THE CWA. STRONG TURNING IN THE LOWEST FEW
KM HAS RESULTED IN INCREASING HELICITY VALUES...IE 0-1KM SRH OF
150-200 M2/S2. AS SEEN YESTERDAY ACROSS SOUTHERN MISSOURI...THE MORE
ROBUST CONVECTION WILL BE CAPABLE OF OBTAINING MINI-SUPERCELL
CHARACTERISTICS. THE MAIN THREATS WITH THIS ACTIVITY WILL BE ISOLATED
TORNADOES AS LCL HEIGHTS WILL REMAIN LOW COUPLED WITH STEEPENING LLVL
LAPSE RATES...INCREASING SFC VORTICITY GENERATION...AND THE
AFOREMENTIONED LLVL HELICITY VALUES. WITH FREEZING LEVELS REMAINING
AROUND 14KFT AND EQUILIBRIUM LEVELS ONLY AROUND -10C...NOT EXPECTED
HAIL TO BE AN ISSUE. THIS ACTIVITY IS NOT EXPECTED TO PERSIST BEYOND
AROUND SUNSET WHEN THE LOST OF DAYTIME HEATING WILL RESULT IN THE
LOST OF STEEPER LLVL LAPSE RATES.

EXPECTING THE PRECIP SHIELD TO CONTINUE TO NARROW THIS AFTERNOON AS
UPPER LEVEL SHORT WAVE TROUGH CONTINUES TO LIFT NORTHEASTWARD. THE
SUBTROPICAL MOISTURE FEED FROM THE REMNANTS OF TD LOWELL WILL IN
ESSENCE BECOME PINCHED OFF DURING THE NEXT 24 HOURS AS THE SHORT
WAVE LIFTS AND HURRICANE IKE CONTINUES TO THE NORTHWEST. THIS SHOULD
RESULT IN ACTIVITY BECOMING DEFINED ALONG THE SFC BOUNDARY WHICH
WILL BE STRETCHED INITIALLY ACROSS NORTHWEST MISSOURI TONIGHT.
FRONTAL BOUNDARY WILL THEN SLIDE SOUTHEASTWARD TOMORROW SHIFTING THE
PRECIP CHCS WITH IT. RAIN CHCS WILL THEN BECOME MORE FOCUSED ACROSS
THE SOUTHEAST HALF OF THE CWA BY TOMORROW AFTERNOON. NORTH OF THIS
BOUNDARY...ISENTROPIC DOWNGLIDE WILL RESULT IN A DIMINISHING TREND
TO THE ONGOING PRECIP.

ATTENTION THEN TURNS TO HURRICANE IKE AS IT MAKES THE TURN TO THE
NORTHEAST. THE LATEST TRACK FROM THE NHC BRINGS THE REMNANTS INTO
NORTHWEST ARKANSAS AND SOUTHERN MISSOURI BY SUNDAY. THIS WILL PLACE
CENTRAL MISSOURI IN THE PATH OF THE HEAVIER PRECIP SHIELD DURING
THIS TIME FRAME. PAINTED CATEGORICAL POPS ACROSS THE SOUTHEASTERN
HALF OF THE CWA FROM SATURDAY NIGHT INTO SUNDAY TO ACCOUNT FOR THE
EXPECTED RAINFALL ASSOCIATED WITH IKE. AN ADDITIONAL 2-3 INCHES OF
RAIN WILL BE POSSIBLE BY THE TIME ALL IS SAID AND DONE.
THEREFORE...HAVE EXTENDED THE FLOOD WATCH THROUGH 00Z MONDAY.

DEROCHE

MEDIUM RANGE (MONDAY-FRIDAY)...

AFTER A WET WEEKEND...AN EXTENDED PERIOD OF DRYING WILL BE ON TAP
FOR THE FORECAST AREA IN THE MONDAY THROUGH FRIDAY TIME PERIOD.
CONSENSUS OF NORTH AMERICAN AND EUROPEAN OPERATIONAL AND ENSEMBLE
MODELS IS TO BUILD H5 HEIGHTS ACROSS THE INTERMOUNTAIN WEST FOR
MONDAY THROUGH WEDNESDAY TIMEFRAME...BEFORE HEIGHTS BEGIN TO FLATTEN
AS A SERIES OF SHORTWAVES TRAVERSE ZONAL FLOW ACROSS CANADA. NAEFS
SHOWING A LITTLE FLY IN THE OINTMENT BY MAINTAINING WEAKNESS OVER
THE OHIO RIVER VALLEY...LIKELY THE REMNANTS OF IKE...WHICH COULD
LIMIT THE INFLUENCE OF THE BUILDING RIDGE INTO OUR FORECAST
AREA...AND LATER SHIFTS WILL HAVE TO CONSIDER.  NONETHELESS..DUE TO
COPIOUS RAINFALL EXPECTED THIS WEEKEND...SATURATED SOILS AND HIGH
EVAPOTRANSPIRATION WILL LIMIT WARM-UP. GIVEN LIMITED MIXING WHILE
SURFACE HIGH IS PARKED OVER THE AREA...DECIDED TO TREND ONLY
SLIGHTLY TOWARD UPPER END OF ENSEMBLE GUIDANCE MONDAY THROUGH
THURSDAY TIME PERIOD.  ON FRIDAY...RETURN FLOW AND POSSIBILITY OF
DEVELOPING BAROCLINIC ZONES ACROSS NORTHERN PLAINS...WILL ALLOW
INCREASED CLOUD COVER AND DEWPOINTS...THUS TRENDED TEMPERATURES
SLIGHTLY LOWER.

24

&&

.AVIATION...

BATCH OF HEAVY RAIN WITH A FEW CLAPS OF THUNDER WILL QUICKLY EXIT THE
MKC/MCI TERMINALS BY 07Z. THE IFR CIGS ASSOCIATED WITH THE RAIN
SHOULD IMPROVE TO MVFR/VFR AS A BREAK IN THE PRECIP IS EXPECTED AT
MCI/MKC UNTIL AFTER FROPA...WHICH WILL BE AROUND 12-13Z. FOR
KSTJ...FROPA IS EXPECTED AT AROUND 11Z. UNTIL THEN...AREAS OF
MVFR/VFR RAIN ARE EXPECTED WITH BRIEF PERIODS OF IFR WITH THE HEAVIER
RAIN.

THE MAIN CONCERN IS AFTER FROPA AS LIFR/IFR CIGS ARE LIKELY AFT 13Z
WITH ONLY SLOW IMPROVEMENT TO MVFR CIGS BY EARLY TO MID-AFTERNOON.
DRIER AIR AND SOLAR INSOLATION WILL GRADUALLY ERODE THE LOW CIG BY
LATE AFTN AT ALL TERMINALS. CONFIDENCE IN TIMING OF THE EROSION OF
CIGS IS LOW AT THIS TIME WITH FURTHER UPDATES LIKELY.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 7 PM SUNDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
     MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-MOZ014-
     MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-
     MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-
     MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-
     MOZ054.

KS...FLOOD WATCH UNTIL 7 PM SUNDAY FOR KSZ025-KSZ057-KSZ060-KSZ102-
     KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Sep 12, 12:58 PM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT FRI SEP 12 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1258 PM CDT FRI SEP 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE ACROSS THE OUTLOOK
AREA THROUGH TONIGHT. ONE TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN ACROSS PORTIONS OF THE OUTLOOK AREA WITH AN ADDITIONAL ONE TO
TWO INCHES POSSIBLE THROUGH TONIGHT. THIS WILL LEAD TO THE POSSIBILITY OF
FLASH FLOODING AS WELL AS RISES ON AREA RIVERS WITH RIVER FLOODING
LIKELY. THE MOST LIKELY AREA TO EXPERIENCE HEAVY RAINFALL THROUGH
TONIGHT WILL BE ALONG AND NORTH OF A KANSAS CITY TO MACON LINE.

OTHERWISE...AN AREA OF LOW PRESSURE HAS DEVELOPED ACROSS SOUTH CENTRAL
KANSAS TODAY AND WILL MOVE NORTHEAST ACROSS NORTHWEST MISSOURI THIS
AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT
AHEAD OF THIS FEATURE. WHILE OVERALL INSTABILITY WILL REMAIN
QUESTIONABLE...SUFFICIENT SHEAR AND COPIOUS AMOUNTS OF LOW LEVEL
MOISTURE WILL MAKE ISOLATED TORNADOES A POSSIBILITY WITHIN THE
STRONGER STORMS...MAINLY ALONG AND SOUTH OF A KANSAS CITY TO MACON LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY RAINFALL WILL LIKELY BE ONGOING ACROSS PORTIONS OF NORTHERN
MISSOURI BY SATURDAY MORNING. AS A COLD FRONT MOVES ACROSS THE
OUTLOOK AREA ON SATURDAY...ADDITIONAL RAINFALL AND ISOLATED
THUNDERSTORMS ARE LIKELY. THE STORMS ARE NOT EXPECTED TO BE
SEVERE...BUT AN ADDITIONAL INCH OF RAINFALL IS POSSIBLE.

FOR SATURDAY NIGHT AND SUNDAY...THE FUTURE REMNANTS OF HURRICANE IKE
WILL MOVE THROUGH NORTHWESTERN ARKANSAS INTO SOUTHEASTERN MISSOURI.
THIS TRACK MAY PRODUCE ADDITIONAL HEAVY RAINFALL OF 1 TO 2 INCHES
FOR AREAS GENERALLY SOUTH OF A LINE FROM KANSAS CITY TO MOBERLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS ALONG AND SOUTH OF A
KANSAS CITY TO MACON LINE TODAY. SPOTTERS ARE ALSO URGED TO RELAY ANY
RAINFALL AMOUNTS TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER
SERVICE.

DEROCHE

In the hours before

Special weather statement, Sep 12, 8:07 PM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT FRI SEP 12 2008

MOZ030-037-038-130145-
JACKSON-LAFAYETTE-RAY-
807 PM CDT FRI SEP 12 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JACKSON...NORTHWESTERN
LAFAYETTE AND SOUTHERN RAY COUNTIES UNTIL 845 PM CDT...

AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAIN VALLEY...MOVING NORTHEAST AT 20 MPH.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION...AND ALTHOUGH TORNADIC
DEVELOPMENT IS NOT EXPECTED WITH THE LOSS OF DAYTIME HEATING...THIS
STORM WILL CONTINUE TO BE MONITORED FOR FURTHER STRENGTHENING.

PERSONS BETWEEN BUCKNER AND NAPOLEAN SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.

BOOKBINDER
Local storm report, Sep 12, 9:34 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
934 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TORNADO          3 E HUGHESVILLE         38.84N 93.24W
09/12/2008                   PETTIS             MO   EMERGENCY MNGR

            CONFIRMED TOUCHDOWN WITH STRUCTURE DAMAGE NEAR TEH
            INTERSECTION OF HIGHWAY 65 AND COUNTY ROADS J AND D.

&&

MJ
Local storm report, Sep 12, 10:22 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1022 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 AM     FLASH FLOOD      SEDALIA                 38.70N 93.23W
09/12/2008                   PETTIS             MO   EMERGENCY MNGR

            2 TO 3 FEET OF WATER OVER THE ROAD AT HWY 50 AND
            CENTER...WITH SEVERAL CARS STRANDED.

0618 AM     FLASH FLOOD      1 SSW PRAIRIE HOME      38.80N 92.60W
09/12/2008                   COOPER             MO   EMERGENCY MNGR

            WATER OVER HWY W...1 MILE SOUTH OF HWY J. VEHICLE STALLED
            WITH WATER UP TO THE DOOR.

0618 AM     FLASH FLOOD      5 S BUNCETON            38.72N 92.80W
09/12/2008                   COOPER             MO   EMERGENCY MNGR

            APPROXIMATELY 6 INCHES OF WATER OVER THE ROAD ON HWY B
            NEAR THE COOPER AND MONITEAU COUNTIES BORDER.

0640 AM     FLASH FLOOD      4 N CLINTON             38.43N 93.77W
09/12/2008                   HENRY              MO   LAW ENFORCEMENT

            HIGH WATERS ALONG HWY 13.

0640 AM     FLASH FLOOD      2 W CLINTON             38.37N 93.81W
09/12/2008                   HENRY              MO   LAW ENFORCEMENT

            HIGH WATERS ALONG HWY 7.

0640 AM     FLASH FLOOD      2 SW CALHOUN            38.45N 93.65W
09/12/2008                   HENRY              MO   LAW ENFORCEMENT

            HIGH WATERS ALONG HWY 52 RESULTING IN SIGNIFICANT
            PONDING.

0640 AM     FLASH FLOOD      MONTROSE                38.26N 93.98W
09/12/2008                   HENRY              MO   LAW ENFORCEMENT

            HIGH WATERS COVERING A MAJORITY OF HWY K.

0645 AM     FLASH FLOOD      4 S BUNCETON            38.73N 92.80W
09/12/2008                   COOPER             MO   EMERGENCY MNGR

            HIGH WATERS ALONG HWY B SOUTH OF HWY J.

0720 AM     FLASH FLOOD      4 SE BOONVILLE          38.92N 92.70W
09/12/2008                   COOPER             MO   EMERGENCY MNGR

            HIGH WATERS ALONG HWY 87 TWO MILES SOUTH OF I-70.

0921 AM     FLOOD            LEES SUMMIT            38.92N 94.38W
09/12/2008                   JACKSON            MO   FIRE DEPT/RESCUE

            ROAD CLOSURE DUE TO HIGH WATER AT SW BLUE PARKWAY BETWEEN
            EXECUTIVE WAY AND LIBBY LANE. BARRICADES HAVE BEEN SET.

0945 AM     FLASH FLOOD      6 ENE PAOLA             38.61N 94.76W
09/12/2008                   MIAMI              KS   LAW ENFORCEMENT

            HIGH WATERS ALONG 299 ST AND OAK GROVE RD.

0945 AM     FLASH FLOOD      3 E OSAWATOMIE          38.50N 94.90W
09/12/2008                   MIAMI              KS   LAW ENFORCEMENT

            HIGH WATERS ALONG 347 ST AT HARMONY RD.

0945 AM     FLASH FLOOD      1 SW FONTANA            38.42N 94.85W
09/12/2008                   MIAMI              KS   LAW ENFORCEMENT

            HIGH WATERS ON 391 ST AT LEDGE LN.

0945 AM     FLASH FLOOD      3 WNW BUNCETON          38.81N 92.85W
09/12/2008                   COOPER             MO   EMERGENCY MNGR

            HIGH WATERS ALONG E HWY 2 MILES WEST OF HWY 5.

0435 PM     FUNNEL CLOUD     5 S KNOB NOSTER         38.70N 93.57W
09/12/2008                   JOHNSON            MO   BROADCAST MEDIA

            RELAYED REPORT FROM TELEVISION STATION. SOUTH OF WHITEMAN
            AFB. TIME ESTIMATED.

0510 PM     TORNADO          2 N SPRING HILL         38.78N 94.83W
09/12/2008                   JOHNSON            KS   STORM CHASER

            BRIEF TOUCHDOWN WITH DIRT WHIRL

0513 PM     TORNADO          3 SW DE SOTO            38.94N 94.99W
09/12/2008                   JOHNSON            KS   EMERGENCY MNGR

            TORNADO REPORTED NEAR 103RD AND SUNFLOWER IN CLEARVIEW
            CITY.

0525 PM     TORNADO          2 E DE SOTO             38.97N 94.91W
09/12/2008                   JOHNSON            KS   LAW ENFORCEMENT

            RELAYED FROM WFO TOP FROM KANSAS STATE TROOPER AT 83RD
            AND CEDAR CREEK.

0529 PM     TORNADO          2 SW BONNER SPRINGS     39.03N 94.91W
09/12/2008                   WYANDOTTE          KS   EMERGENCY MNGR

            BREIF TOUCHDOWN

0544 PM     TORNADO          3 E HUGHESVILLE         38.84N 93.24W
09/12/2008                   PETTIS             MO   EMERGENCY MNGR

            CONFIRMED TOUCHDOWN WITH STRUCTURE DAMAGE NEAR TEH
            INTERSECTION OF HIGHWAY 65 AND COUNTY ROADS J AND D.

0553 PM     TORNADO          4 SE OVERLAND PARK      38.87N 94.63W
09/12/2008                   JOHNSON            KS   LAW ENFORCEMENT

            BRIEF TOUCHDOWN

0555 PM     FUNNEL CLOUD     3 NW GRANDVIEW          38.91N 94.56W
09/12/2008                   JACKSON            MO   BROADCAST MEDIA

            SPOTTER RELAY FROM TELEVISION STATION. TIME ESTIMATED.

0636 PM     TORNADO          4 SE INDEPENDENCE       39.05N 94.30W
09/12/2008                   JACKSON            MO   NWS EMPLOYEE

            BRIEF TOUCHDOWN NEAR I-70 AND M-291 INTERSECTION

0648 PM     FLOOD            2 NW INDEPENDENCE       39.11N 94.38W
09/12/2008                   JACKSON            MO   AMATEUR RADIO

            ROAD CLOSED AT 23RD AND STERLING

0750 PM     FLASH FLOOD      1 NE LANSING            39.26N 94.87W
09/12/2008                   LEAVENWORTH        KS   EMERGENCY MNGR

            3 FEET OF WATER FLOWING ACROSS KANSAS ROUTE 5. A COUPLE
            CARS STRANDED.

&&

MJ
Local storm report, Sep 12, 11:13 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1113 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TORNADO          1 SE INDEPENDENCE       39.58N 91.76W
09/12/2008                   MONROE             MO   NWS EMPLOYEE

            BRIEF TOUCHDOWN JUST NW OF I-70 AND M-291 INTERSECTION

&&

MJ
Local storm report, Sep 12, 11:14 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1114 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 AM     FLASH FLOOD      SEDALIA                 38.70N 93.23W
09/12/2008                   PETTIS             MO   EMERGENCY MNGR

            2 TO 3 FEET OF WATER OVER THE ROAD AT HWY 50 AND
            CENTER...WITH SEVERAL CARS STRANDED.

0618 AM     FLASH FLOOD      5 S BUNCETON            38.72N 92.80W
09/12/2008                   COOPER             MO   EMERGENCY MNGR

            APPROXIMATELY 6 INCHES OF WATER OVER THE ROAD ON HWY B
            NEAR THE COOPER AND MONITEAU COUNTIES BORDER.

0618 AM     FLASH FLOOD      1 SSW PRAIRIE HOME      38.80N 92.60W
09/12/2008                   COOPER             MO   EMERGENCY MNGR

            WATER OVER HWY W...1 MILE SOUTH OF HWY J. VEHICLE STALLED
            WITH WATER UP TO THE DOOR.

0640 AM     FLASH FLOOD      2 W CLINTON             38.37N 93.81W
09/12/2008                   HENRY              MO   LAW ENFORCEMENT

            HIGH WATERS ALONG HWY 7.

0640 AM     FLASH FLOOD      2 SW CALHOUN            38.45N 93.65W
09/12/2008                   HENRY              MO   LAW ENFORCEMENT

            HIGH WATERS ALONG HWY 52 RESULTING IN SIGNIFICANT
            PONDING.

0640 AM     FLASH FLOOD      MONTROSE                38.26N 93.98W
09/12/2008                   HENRY              MO   LAW ENFORCEMENT

            HIGH WATERS COVERING A MAJORITY OF HWY K.

0640 AM     FLASH FLOOD      4 N CLINTON             38.43N 93.77W
09/12/2008                   HENRY              MO   LAW ENFORCEMENT

            HIGH WATERS ALONG HWY 13.

0645 AM     FLASH FLOOD      4 S BUNCETON            38.73N 92.80W
09/12/2008                   COOPER             MO   EMERGENCY MNGR

            HIGH WATERS ALONG HWY B SOUTH OF HWY J.

0720 AM     FLASH FLOOD      4 SE BOONVILLE          38.92N 92.70W
09/12/2008                   COOPER             MO   EMERGENCY MNGR

            HIGH WATERS ALONG HWY 87 TWO MILES SOUTH OF I-70.

0921 AM     FLOOD            LEES SUMMIT            38.92N 94.38W
09/12/2008                   JACKSON            MO   FIRE DEPT/RESCUE

            ROAD CLOSURE DUE TO HIGH WATER AT SW BLUE PARKWAY BETWEEN
            EXECUTIVE WAY AND LIBBY LANE. BARRICADES HAVE BEEN SET.

0945 AM     FLASH FLOOD      3 E OSAWATOMIE          38.50N 94.90W
09/12/2008                   MIAMI              KS   LAW ENFORCEMENT

            HIGH WATERS ALONG 347 ST AT HARMONY RD.

0945 AM     FLASH FLOOD      6 ENE PAOLA             38.61N 94.76W
09/12/2008                   MIAMI              KS   LAW ENFORCEMENT

            HIGH WATERS ALONG 299 ST AND OAK GROVE RD.

0945 AM     FLASH FLOOD      3 WNW BUNCETON          38.81N 92.85W
09/12/2008                   COOPER             MO   EMERGENCY MNGR

            HIGH WATERS ALONG E HWY 2 MILES WEST OF HWY 5.

0945 AM     FLASH FLOOD      1 SW FONTANA            38.42N 94.85W
09/12/2008                   MIAMI              KS   LAW ENFORCEMENT

            HIGH WATERS ON 391 ST AT LEDGE LN.

0435 PM     FUNNEL CLOUD     5 S KNOB NOSTER         38.70N 93.57W
09/12/2008                   JOHNSON            MO   BROADCAST MEDIA

            RELAYED REPORT FROM TELEVISION STATION. SOUTH OF WHITEMAN
            AFB. TIME ESTIMATED.

0510 PM     TORNADO          2 N SPRING HILL         38.78N 94.83W
09/12/2008                   JOHNSON            KS   STORM CHASER

            BRIEF TOUCHDOWN WITH DIRT WHIRL

0513 PM     TORNADO          3 SW DE SOTO            38.94N 94.99W
09/12/2008                   JOHNSON            KS   EMERGENCY MNGR

            TORNADO REPORTED NEAR 103RD AND SUNFLOWER IN CLEARVIEW
            CITY.

0525 PM     TORNADO          2 E DE SOTO             38.97N 94.91W
09/12/2008                   JOHNSON            KS   LAW ENFORCEMENT

            RELAYED FROM WFO TOP FROM KANSAS STATE TROOPER AT 83RD
            AND CEDAR CREEK.

0529 PM     TORNADO          2 SW BONNER SPRINGS     39.03N 94.91W
09/12/2008                   WYANDOTTE          KS   EMERGENCY MNGR

            BREIF TOUCHDOWN

0544 PM     TORNADO          3 E HUGHESVILLE         38.84N 93.24W
09/12/2008                   PETTIS             MO   EMERGENCY MNGR

            CONFIRMED TOUCHDOWN WITH STRUCTURE DAMAGE NEAR TEH
            INTERSECTION OF HIGHWAY 65 AND COUNTY ROADS J AND D.

0553 PM     TORNADO          4 SE OVERLAND PARK      38.87N 94.63W
09/12/2008                   JOHNSON            KS   LAW ENFORCEMENT

            BRIEF TOUCHDOWN

0555 PM     FUNNEL CLOUD     3 NW GRANDVIEW          38.91N 94.56W
09/12/2008                   JACKSON            MO   BROADCAST MEDIA

            SPOTTER RELAY FROM TELEVISION STATION. TIME ESTIMATED.

0636 PM     TORNADO          1 SE INDEPENDENCE       39.58N 91.76W
09/12/2008                   MONROE             MO   NWS EMPLOYEE

            BRIEF TOUCHDOWN JUST NW OF I-70 AND M-291 INTERSECTION

0648 PM     FLOOD            2 NW INDEPENDENCE       39.11N 94.38W
09/12/2008                   JACKSON            MO   AMATEUR RADIO

            ROAD CLOSED AT 23RD AND STERLING

0750 PM     FLASH FLOOD      1 NE LANSING            39.26N 94.87W
09/12/2008                   LEAVENWORTH        KS   EMERGENCY MNGR

            3 FEET OF WATER FLOWING ACROSS KANSAS ROUTE 5. A COUPLE
            CARS STRANDED.

&&

MJ
Local storm report, Sep 12, 11:20 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1120 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TORNADO          1 SE INDEPENDENCE       39.08N 94.34W
09/12/2008                   JACKSON            MO   NWS EMPLOYEE

            BRIEF TOUCHDOWN JUST NW OF I-70 AND M-291 INTERSECTION

&&

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 7:00 PM CDTAreal Flood AdvisoryEAXAdair, Grundy, Linn, Sullivan6 hr
Sep 12, 7:09 PM CDTFlash Flood WarningEAXClay, Jackson, Ray6 hr
Sep 12, 7:40 PM CDTFlash Flood WarningEAXAdair, Linn, Putnam, Schuyler, Sullivan14 hr
Sep 12, 8:20 PM CDTRiver Flood WarningEAXChariton, Macon5 days
Sep 12, 8:48 PM CDTFlash Flood WarningEAXCaldwell, Carroll, Grundy, Jackson, Linn, Livingston and 1 more12 hr
Sep 12, 10:02 PM CDTRiver Flood WarningEAXRay55 hr
Sep 12, 11:06 PM CDTAreal Flood WarningEAXCooper, Howard, Pettis11 hr
Sep 12, 11:09 PM CDTAreal Flood WarningEAXCarroll, Lafayette11 hr
Sep 13, 12:14 AM CDTRiver Flood WarningEAXJackson8 hr
Sep 13, 12:23 AM CDTFlash Flood WarningEAXClay, Platte6 hr
Sep 13, 12:32 AM CDTRiver Flood WarningEAXClay, Ray33 hr
Sep 13, 12:44 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler67 hr
Sep 13, 12:46 AM CDTFlash Flood WarningEAXClay, Jackson, Ray5 hr
Sep 13, 1:15 AM CDTRiver Flood WarningEAXClay, Platte14 hr
Sep 13, 1:25 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
Sep 13, 2:34 AM CDTFlash Flood WarningEAXCaldwell, Daviess, DeKalb, Grundy, Harrison, Livingston and 3 more7 hr
Sep 13, 3:13 AM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, Caldwell, Clinton, DeKalb, Gentry and 6 more3 hr
Sep 13, 3:45 AM CDTRiver Flood WarningEAXDaviess, Livingston50 hr
Sep 13, 3:45 AM CDTRiver Flood WarningEAXPlatte3 days
Sep 13, 5:07 AM CDTAreal Flood WarningEAXAndrew, Buchanan, Clinton, DeKalb, Gentry, Harrison and 3 more24 hr
Sep 13, 5:42 AM CDTFlash Flood WarningEAXBuchanan, Caldwell, Cass, Clay, Clinton, DeKalb and 3 more6 hr
Sep 13, 6:08 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray42 hr
Sep 13, 6:08 AM CDTRiver Flood WarningEAXBuchanan41 hr
Sep 13, 6:31 AM CDTFlash Flood WarningEAXAdair, Chariton, Linn, Macon, Schuyler6 hr
Sep 13, 8:29 AM CDTRiver Flood WarningEAXPlatte3 days
Sep 13, 9:05 AM CDTAreal Flood WarningEAXCaldwell, Carroll, Chariton, Daviess, Grundy, Lafayette and 3 more12 hr
Sep 13, 9:09 AM CDTRiver Flood WarningEAXGrundy, Livingston18 hr
Sep 13, 9:28 AM CDTAreal Flood WarningEAXAdair, Chariton, Grundy, Harrison, Linn, Macon and 4 more24 hr
Sep 13, 9:39 AM CDTRiver Flood WarningEAXDaviess, Gentry31 hr
Sep 13, 9:59 AM CDTRiver Flood WarningEAXClay, Jackson, Ray30 hr
Sep 13, 9:59 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline48 hr
Sep 13, 9:59 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline3 days
Sep 13, 9:59 AM CDTRiver Flood WarningEAXChariton, Howard, Saline6 days
Sep 13, 9:59 AM CDTRiver Flood WarningEAXCooper, Howard6 days
Sep 13, 10:18 AM CDTAreal Flood WarningEAXCooper, Howard, Pettis8 hr
Sep 13, 10:37 AM CDTRiver Flood WarningEAXCarroll, Chariton8 days
Sep 13, 12:20 PM CDTAreal Flood AdvisoryEAXBates, Cass, Chariton, Henry, Howard, Johnson and 5 more6 hr
Sep 13, 1:13 PM CDTRiver Flood WarningEAXJohnson, Pettis63 hr
Sep 13, 1:13 PM CDTRiver Flood WarningEAXCooper, Saline7 days
Sep 13, 2:16 PM CDTFlash Flood WarningEAXCarroll, Chariton, Henry, Johnson, Lafayette, Macon and 3 more4 hr
Sep 13, 2:20 PM CDTRiver Flood WarningEAXCass, Henry, Johnson50 hr
Sep 13, 3:26 PM CDTRiver Flood WarningEAXCooper55 hr
Sep 13, 3:26 PM CDTRiver Flood WarningEAXHoward38 hr
Sep 13, 6:14 PM CDTAreal Flood WarningEAXBates, Cass, Chariton, Cooper, Henry, Howard and 5 more24 hr
Sep 12, 10:56 PM CDTRiver Flood WarningEAXAtchison, Leavenworth56 hr
Sep 12, 10:56 PM CDTRiver Flood WarningEAXLeavenworth22 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.